Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 11, 2015, 8:42 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 8:42 PM PDT (03:42 UTC)
- Expired
- Jun 11, 2015, 11:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 147 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WGUS55 KVEF 120342 FFWVEF CAC027-120645- /O.NEW.KVEF.FF.W.0010.150612T0342Z-150612T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 842 PM PDT THU JUN 11 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL INYO COUNTY IN SOUTH CENTRAL CALIFORNIA... * UNTIL 1145 PM PDT * AT 841 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN APPROACHING HIGHWAY 190 NEAR PANAMINT SPRINGS. FLASH FLOODING OF HIGHWAY 190 IS EXPECTED TO BEGIN SHORTLY...ESPECIALLY NEAR AND JUST WEST OF PANAMINT SPRINGS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANAMINT SPRINGS AND DARWIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3653 11719 3636 11717 3625 11779 3641 11780 $$ MORGAN
1 follow-up statement
025 WGUS75 KVEF 120524 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 PM PDT THU JUN 11 2015 CAC027-120533- /O.CAN.KVEF.FF.W.0010.000000T0000Z-150612T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 1024 PM PDT THU JUN 11 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL INYO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3653 11719 3636 11717 3625 11779 3641 11780 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:00 PM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 3:00 PM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT THU JUN 11 2015 .SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN THROUGH SATURDAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .SHORT TERM...THROUGH SATURDAY NIGHT. A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON OVER CENTRAL MOHAVE COUNTY...BUT MORE STABLE AIR WORKING INTO THE REGION WILL KEEP ANY ADDITIONAL STORMS FROM FORMING LATE THIS AFTERNOON AND EVENING. WE MAY SEE A FEW ISOLATED STORMS EARLY THIS EVENING OVER NORTHERN MOHAVE COUNTY...BUT THE TREND WILL CONTINUE TO BE DOWNWARD. SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING THIS AFTERNOON ACROSS CENTRAL NEVADA ASSOCIATED WITH A WEAK DISTURBANCE. THIS DISTURBANCE IS EXPECTED TO SAG SOUTH THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS SPREADING INTO MAINLY NORTHERN LINCOLN...CENTRAL NYE...ESMERALDA AND EVENTUALLY INTO INYO COUNTY. MOST OF THE ACTIVITY SHOULD DISSIPATE BY LATE EVENING...BUT ACTIVITY COULD GO MUCH OF THE NIGHT ACROSS PORTIONS OF INYO COUNTY. THE TROUGHINESS ASSOCIATED WITH THE INSTABILITY SHOWERS IS EXPECTED TO REMAIN THROUGH FRIDAY GIVING US ANOTHER DAY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE AIRMASS MAY BE A LITTLE TOO STABLE FOR STORMS OVER THE FAR SOUTHERN AREAS OF THE CWA...BUT MOST OF THE FORECAST AREA SHOULD SEE AT LEAST A SLIGHT CHANCE DURING THE AFTERNOON. THE TROUGH IS EXPECTED TO WEAKEN MORE ON SATURDAY AND ALTHOUGH WE WILL SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN...THE TREND WILL BE DOWNWARD. TEMPERATURES ARE EXPECTED TO GRADUALLY WARM EACH AFTERNOON WITH THE HOT JUNE TEMPERATURES ARRIVING NEXT WEEK. .LONG TERM...SUNDAY THROUGH THURSDAY. THE LONG TERM PERIOD BEGINS WITH UPPER LEVEL FLOW BECOMING ZONAL...AS A WEAK SHORTWAVE CONTINUES TO PULL AWAY FROM THE AREA TO THE EAST. WESTERLY FLOW WILL HELP TO MIX OUT THE REMAINING MOISTURE FROM BLANCA...SIGNALING A RETURN TO BENIGN WEATHER AND SETTING US UP FOR A RAPID WARM UP EARLY NEXT WEEK. THE LATEST OPERATIONAL GUIDANCE CONTINUES TO AGREE ON A POTENT UPPER LEVEL LOW LOCATED ON THE BRITISH COLUMBIA COAST EMITTING A SHORTWAVE ACROSS THE NORTHERN GREAT BASIN DURING THE MONDAY-TUESDAY TIMEFRAME. THIS WELL HELP INCREASE SOUTHWESTERLY FLOW AT ALL LEVELS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT...PROMOTING GOOD MIXING WHICH WILL FURTHER DRY OUT ANY LINGERING MOISTURE AND BUMP AFTERNOON HIGHS UP A FEW MORE DEGREES. AT THIS TIME...AFTERNOON HIGHS LOOK TO CONSISTENTLY RUN 5-8 DEGREES ABOVE NORMAL FOR MID-JUNE NEXT WEEK. && .AVIATION...FOR MCCARRAN...LIGHT WINDS WILL GRADUALLY TURN SOUTHWEST AFTER SUNSET WITH SPEEDS GENERALLY AROUND 7 KTS. ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING NORTH OF LAS VEGAS COULD BRING A WIND SHIFT TO THE VALLEY BETWEEN 07Z-10Z. THE WINDS COULD POTENTIALLY TURN BETWEEN 340 AND 020 WITH SPEEDS UP TO 20KTS. ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FRIDAY AFTERNOON WITH GENERALLY LIGHT EAST WINDS AWAY FROM THUNDERSTORM INFLUENCES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING OVER PORTIONS OF LINCOLN...CENTRAL NYE...ESMERALDA...AND INYO COUNTIES. STORMS MAY CONTINUE OVERNIGHT OVER INYO COUNTY. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN FRIDAY. WINDS EXPECTED TO BE UNDER 10KTS AWAY FROM ANY THUNDERSTORMS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jun 11, 7:20 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
720 PM PDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 2 NNW DYER 37.64N 118.05W
06/11/2015 ESMERALDA NV TRAINED SPOTTER
WATER AND MUD WERE OVER HIGHWAY 264 IN THREE PLACES
BETWEEN MILE MARKERS THREE AND NINE.
&&
MORGANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:42 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jun 12, 4:55 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.